MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34331
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6).E3: occupation: lab manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an intervention of the left superficial femoral artery (lsfa) post atherectomy, an advance 18 lp low profile balloon catheter's balloon ruptured.The patient's anatomy was calcified, and the lesion was 90% occluded.Another manufacturer's 5fr sheath, atherectomy device, unspecified inflation device and 5fr sheath, and cook wire guide were used during the procedure.The balloon was inflated three times, approximately six to eight seconds each time, and ruptured upon the third inflation at twelve atmospheres.Just the balloon was removed, and the procedure was continued with a new balloon and another manufacturer's balloon.Blood was not noted in the inflation device and the balloon was not inflated within a stent prior to the rupture.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an intervention of the left superficial femoral artery (lsfa) post atherectomy, an advance 18 lp low profile balloon catheter's balloon ruptured.The patient's anatomy was calcified, and the lesion was 90% occluded.Another manufacturer's 5fr sheath, atherectomy device, unspecified inflation device and 5fr sheath, and cook wire guide were used during the procedure.The balloon was inflated three times, approximately six to eight seconds each time, and ruptured upon the third inflation at twelve atmospheres.Just the balloon was removed, and the procedure was continued with a new balloon and another manufacturer's balloon.Blood was not noted in the inflation device and the balloon was not inflated within a stent prior to the rupture.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A functional test and visual inspection were conducted as well.The complaint device was returned to cook for investigation.Physical examination and testing of the returned device revealed that the balloon catheter did have a small leak that appeared to become occluded with biomatter.There was no other visible damage noticed otherwise.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.Cook also reviewed the product labeling, including the instructions for use (ifu).The user followed all provided instructions.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook concluded that the patient¿s anatomy contributed this incident.Since the device had a pinhole leak, it is probable that the calcified and 90% occluded vessel damaged the balloon.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20163020
Report Number1820334-2024-01193
Device Sequence Number7311916
Product Code LIT
UDI-Device Identifier10827002343310
UDI-Public(01)10827002343310(17)260310(10)15269321
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Model NumberG34331
Device Catalogue NumberPTA4-18-150-5-8
Device Lot Number15269321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5 CSI.; 5FR ANSEL.; 5FR TERUMO SHEATH.; HYDRO ST.
Patient SexMale